MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TC REV/RT/RT MOD. SLAP HAMMER; MALLET

SMITH & NEPHEW ORTHOPAEDICS AG TC REV/RT/RT MOD. SLAP HAMMER; MALLET
Model Number 75100394
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection the rod on the slap hammer was noticed bent and the hammer doesn't slide.No case involved.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during inspection, the rod of the slap hammer was noticed bent and the hammer does not slide.No case was involved.The device is a third party device and the complaint device, intended for use in treatment, was returned for investigation.The part was sent to the legal manufacturer mps précimed for investigation.Mps confirmed the reported issue upon visual inspection, it is confirmed the mass of the slap hammer cannot slide along the rod.There are significant signs of use such as scratches and deep indentations.The observed damage does not conform to the intended use.The production documentation were reviewed, no deviations from the standard manufacturing procedure were found which could have contributed to the reported issue.The material and hardness certificate were conforming to the specifications.The complaint history review was performed, 3 further complaints were found for the part with the same defect.The risk management review was performed, the severity and the failure mode are covered through the risk management.Based on the conducted investigation, the root cause could be attributed to off-label use.The relationship between the reported event and the device was confirmed.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.No further actions are deemed necessary.Mps précimed will continue to monitor for trends.Smith+nephew will continue to monitor for similar issues for third party devices.The complaint device was sent to the legal manufacturer of the product.
 
Additional Manufacturer Narrative
This event should be re-evaluated for mdr reporting since smith & nephew is not the legal manufacturer of the device.The reassessment determined that the issue does not meet the threshold for us to reporting.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.

Brand Name
TC REV/RT/RT MOD. SLAP HAMMER
Common Device Name
MALLET
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11568219
Report Number9613369-2021-00122
Device Sequence Number3667274
Product Code HXL
UDI-Device Identifier07611996117837
UDI-Public07611996117837
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75100394
Device Catalogue Number75100394
Device Lot NumberT14585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer05/26/2021
06/04/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/26/2021
06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1